Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 28, 2021, 11:28 PM CDT for Le Sueur County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 11:28 PM CDT (04:28 UTC)
- Expired
- Aug 29, 2021, 12:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.50 in
- Wind
- 50
County Le Sueur County, MN
The radar
The Minneapolis radar (KMPX), 69 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted.
039
WWUS83 KMPX 290428
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1128 PM CDT Sat Aug 28 2021
MNZ075>077-083-084-290515-
Le Sueur MN-Waseca MN-Blue Earth MN-Rice MN-Nicollet MN-
1128 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of Le Sueur,
northeastern Blue Earth, southwestern Rice, northern Waseca and
southeastern Nicollet Counties through 1215 AM CDT...
At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mankato, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Madison Lake around 1135 PM CDT.
Cleveland around 1140 PM CDT.
Elysian around 1145 PM CDT.
Other locations in the path of this storm include Waterville,
Morristown, Warsaw and Faribault.
This includes the following highways...
U.S. Highway 14 between mile markers 123 and 145.
U.S. Highway 169 between mile markers 51 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Minnesota.
&&
LAT...LON 4423 9413 4453 9357 4420 9329 4419 9334
4420 9340 4418 9341 4408 9402
TIME...MOT...LOC 0427Z 247DEG 39KT 4417 9394
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
CTGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 28, 7:59 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 28, 7:59 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 759 PM CDT Sat Aug 28 2021 .UPDATED for 00Z Aviation Discussion... Issued at 748 PM CDT Sat Aug 28 2021 && .SHORT TERM...(This evening through Sunday night) Issued at 342 PM CDT Sat Aug 28 2021 Robust late morning convection dropped some impressive hail and heavy rain across central Minnesota. This has taken some of the punch out of the atmosphere and some recovery will need to happen for this area to see another round of strong to severe storms this evening. Further south, some overnight/early morning convection across Iowa has robbed our instability across southern Minnesota as more stable air has been advected northward. This prevented the late morning Minnesota storms from expanding further southward. Still, a few spotty pop up showers and thunderstorms have managed to develop along an outflow boundary stalled out just northwest of the Twin Cities metro. Regarding chances for a second round of severe thunderstorms, things are less certain. Our 18z sounding showed a favorable environment with MU CAPE of over 1500 J/kg, low and mid level lapse rates of around 7 C/km, and 0-6km shear of 35 kts. However, there is a cap in place at the lower levels thanks to the more stable air being advected northward. Taking a step back and looking at the bigger picture, the main trough is still back over the western Dakotas with the surface cold front just out ahead of it in eastern North Dakota. A secondary surface low associated with the warm front that was the focus for our morning convection is centered in Nebraska. Within the last hour, storms have started firing along the triple point to the west of Sioux Falls. Because of the morning activity, confidence has decreased somewhat for our second round of severe weather and focus has shifted to the heavy rain threat. In any case, we will see a line of showers and thunderstorms to move across the CWA this evening through the overnight hours associated with the cold front. Behind the front, we will see a much nicer second half of the weekend with seasonably cooler temperatures and plenty of sunshine. .LONG TERM...(Monday through Saturday) Issued at 342 PM CDT Sat Aug 28 2021 For the long term, seasonably cooler temperatures will continue with zonal flow in place for the first half of the week. We'll see occasional shower chances increase as we head into the first few days of meteorological fall with the highest chances coming Thursday into Friday, but have opted to leave NBM PoPs as is until there is higher confidence in timing. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 748 PM CDT Sat Aug 28 2021 Thunderstorms are expected to develop this evening. IFR conditions, strong winds, and gusty A cold front will move through the region later tonight into Sunday morning, and that will bring an end to the precipitation chances. Look for VFR conditions with northwest winds on Sunday. KMSP... Thunderstorms will continue at times this evening and into the overnight hours. A few could produce IFR conditions and gusty winds. The storm should exit the region around or shortly after 06Z. /OUTLOOK FOR KMSP/ Mon...VFR. Wind variable less than 5 kts. Tue...VFR. Wind SE 10 kts. Wed...VFR. Wind SW 5-10 kts && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...Dye LONG TERM...Dye AVIATION...JRB
Hazardous weather outlook, Aug 28, 3:38 PM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 338 PM CDT Sat Aug 28 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 292045- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 338 PM CDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Another round of rain and thunderstorms is expected this evening and tonight with the best chances south of I-94 in Minnesota. The primary threats with these storms will be damaging winds and large hail with a few tornadoes also possible. In addition, areas of heavy rain may lead to minor flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed.
In the hours before
Special weather statement, Aug 28, 8:59 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
859 PM CDT Sat Aug 28 2021
MNZ073-074-290230-
Brown MN-Redwood MN-
859 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of south central
Redwood and southwestern Brown Counties through 930 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lamberton, or 22 miles north of Windom, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield.
This includes the following highways...
U.S. Highway 14 between mile markers 54 and 74.
U.S. Highway 71 between mile markers 52 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Minnesota.
&&
LAT...LON 4420 9510 4419 9540 4421 9544 4435 9507
4411 9487 4411 9509
TIME...MOT...LOC 0158Z 250DEG 24KT 4419 9522
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DyeLocal storm report, Aug 28, 9:17 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
917 PM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 4 N COMFREY 44.17N 94.90W
08/28/2021 BROWN MN PUBLIC
LARGE TREE SNAPPED AND SMALLER TREES DOWN.
PICS SENT VIA TWITTER.
&&
CTGSpecial weather statement, Aug 28, 9:29 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
929 PM CDT Sat Aug 28 2021
MNZ074-290300-
Brown MN-
929 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southwestern Brown
County through 1000 PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm near
Comfrey, or 21 miles north of Windom, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sleepy Eye.
This includes U.S. Highway 14 between mile markers 71 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Minnesota.
&&
LAT...LON 4411 9509 4421 9512 4423 9511 4432 9469
4411 9461
TIME...MOT...LOC 0229Z 258DEG 26KT 4416 9497
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DyeSpecial weather statement, Aug 28, 10:02 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1002 PM CDT Sat Aug 28 2021
MNZ074-075-082-083-290345-
Brown MN-Blue Earth MN-Watonwan MN-Nicollet MN-
1002 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of Brown, northwestern
Blue Earth, northern Watonwan and central Nicollet Counties through
1045 PM CDT...
At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near
Comfrey, or 21 miles northeast of Windom, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hanska, New Ulm and Courtland.
This includes U.S. Highway 14 between mile markers 86 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and central Minnesota.
&&
LAT...LON 4411 9486 4411 9502 4414 9504 4446 9447
4445 9441 4412 9413 4395 9486
TIME...MOT...LOC 0302Z 247DEG 40KT 4410 9484
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CTGSpecial weather statement, Aug 28, 10:52 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1052 PM CDT Sat Aug 28 2021
MNZ067-074>076-083-290445-
Le Sueur MN-Brown MN-Blue Earth MN-Sibley MN-Nicollet MN-
1052 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northwestern Le
Sueur, eastern Sibley, east central Brown, northwestern Blue Earth
and Nicollet Counties through 1145 PM CDT...
At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Ulm, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Courtland around 1055 PM CDT.
Lafayette around 1100 PM CDT.
Other locations in the path of this storm include Le Sueur and
Henderson.
This includes the following highways...
U.S. Highway 14 between mile markers 96 and 120.
U.S. Highway 169 between mile markers 64 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central, central and east central Minnesota.
&&
LAT...LON 4433 9462 4469 9404 4437 9373 4416 9446
TIME...MOT...LOC 0352Z 239DEG 35KT 4431 9442
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CTGSpecial weather statement, Aug 28, 11:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1128 PM CDT Sat Aug 28 2021
MNZ075>077-083-084-290515-
Le Sueur MN-Waseca MN-Blue Earth MN-Rice MN-Nicollet MN-
1128 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of Le Sueur,
northeastern Blue Earth, southwestern Rice, northern Waseca and
southeastern Nicollet Counties through 1215 AM CDT...
At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mankato, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Madison Lake around 1135 PM CDT.
Cleveland around 1140 PM CDT.
Elysian around 1145 PM CDT.
Other locations in the path of this storm include Waterville,
Morristown, Warsaw and Faribault.
This includes the following highways...
U.S. Highway 14 between mile markers 123 and 145.
U.S. Highway 169 between mile markers 51 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Minnesota.
&&
LAT...LON 4423 9413 4453 9357 4420 9329 4419 9334
4420 9340 4418 9341 4408 9402
TIME...MOT...LOC 0427Z 247DEG 39KT 4417 9394
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:13 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Rice, Sibley | 32 min |
| Aug 28, 7:40 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 23 min |
| Aug 28, 7:41 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Scott | 34 min |
| Aug 28, 8:07 PM CDT | Special Weather Statement | MPX | Rice | 23 min |
| Aug 28, 8:17 PM CDT | Special Weather Statement | MPX | Redwood | 28 min |
| Aug 28, 8:26 PM CDT | Special Weather Statement | MPX | Dakota, Goodhue | 34 min |
| Aug 28, 8:57 PM CDT | Special Weather Statement | MPX | Goodhue | 33 min |
| Aug 28, 8:59 PM CDT | Special Weather Statement | MPX | Redwood | 31 min |
| Aug 28, 9:02 PM CDT | Flash Flood Warning | MPX | Redwood | 6 hr |
| Aug 28, 9:29 PM CDT | Special Weather Statement | MPX | Brown | 31 min |
| Aug 28, 10:02 PM CDT | Special Weather Statement | MPX | Brown | 43 min |
| Aug 28, 10:15 PM CDT | Tornado Warning | MPX | Brown | 30 min |
| Aug 28, 10:52 PM CDT | Special Weather Statement | MPX | Nicollet | 53 min |
| Aug 29, 12:12 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 93 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.